Erlangian Approximation to Finite Time Ruin Probabilities in Perturbed Risk Models

Authors Kaiqi Yu, David A. Stanford, Jiandong Ren

Thumbnail PDF


  • Filesize: 254 kB
  • 15 pages

Document Identifiers

Author Details

Kaiqi Yu
David A. Stanford
Jiandong Ren

Cite AsGet BibTex

Kaiqi Yu, David A. Stanford, and Jiandong Ren. Erlangian Approximation to Finite Time Ruin Probabilities in Perturbed Risk Models. In Numerical Methods for Structured Markov Chains. Dagstuhl Seminar Proceedings, Volume 7461, pp. 1-15, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2008)


In this work-in-progress, we consider perturbed risk processes that have an underlying Markovian structure, including Markovian risk processes, and Sparre-Andersen risk processes when both inter claim times and claim sizes are phase-type. We apply the Erlangization method to this risk process in order to obtain an accurate approximation of the finite time ruin probability. In addition, we recognize a repeating structure in the probability matrices we work with. This is the key element in developing more efficent algorithms for the computation of the ruin probabilities. Several numerical examples are present to illustrate the model.
  • Perturbed risk processes
  • finite-time ruin probability
  • phase-type distribution
  • fluid flow models
  • Erlangization


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail